MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT10; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT10; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74023262
Medical Device Problem Codes Break (1069); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed in the patient due to instability.Insert was found broken.No delay or additional injuries reported.A back up device was available.
 
Additional Manufacturer Narrative
The associated journey bcs articular insert was returned and evaluated.A lab analysis conducted during this investigation indicated that articulating surface of the insert was worn with discoloration.The insertion/extraction slot was damaged, likely due to removal.The tip of the post was broken off and damaged.There were no observations of material or manufacturing deviations in the course of this investigation.The batch number could not be identified on the part due to wear, thus the manufacturing records review cannot be performed at this time.Complaint history review could not be performed with any accuracy due to lack of batch information.Our clinical evaluation noted that no clinical documentation was provided.Without this information, the root cause of the reported event cannot be concluded.The reported instability and revision cannot be determined at this time.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
JOURN ART INS BCS STD 5-6 LT10
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8351456
Report Number1020279-2019-00697
Device Sequence Number206399
Product Code JWH
UDI-Device Identifier03596010555212
UDI-Public03596010555212
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74023262
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;